MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381423
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.4.K201075; k251654.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that the needle did not retract.Iv needles not retracting as they should -this is a major safety issue.Additional information received 3/27/2026: when you pressed the button, did the needle fully retract? the needle did not retract at all when the button was pressed did the needle retract slower than normal? no, it did not retract at all did the needle start retracting and then stop, leaving the needle exposed ? no, the needle did not retract at all.The used needle was completely exposed, creating a major safety risk for sharps exposure did the needle not move at all after pressing the button? the needle did not move at all when the button was pressed.Did the button depress? not sure.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint that the needle was not retracting could not be confirmed from the representative 22g insyte autoguard units that were received in sealed packaging from lot #5265765.A functional test revealed that the needles fully retracted without resistance or delay when the safety mechanism was activated.A review of the inspection records and quality and manufacturing controls for the implicated lot indicated no issues with the manufacturing process.Although the reported issue could not be confirmed, the complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24756071
Report Number1710034-2026-00358
Device Sequence Number8834220
Product Code FOZ
UDI-Device Identifier00382903814237
UDI-Public(01)00382903814237(11)250922(17)280831(10)5265765
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381423
Device Lot Number5265765
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown